Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
173 Doctors are Online

Breathless, over weight, gastric, bloated, on liquid antacid, lump feeling, choking. Is it stress?

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 11732 Questions
I'm a 40 year old guy. 6 feet tall. 230 pounds.
In the last year I find myself feeling out of breathe. Sometimes just sitting watching TV. It passes sometimes in minutyes but can last for as much as a couple hours. I don't smoke, don't drink, don't use salt, don't eat canned foods. I wish I was thirty pounds lighter.
In the last couple of weeks, I find myself with a feeling of trapped gas, really feeling bloated after eating which at times brings on breathlessness.
I've had my heart checked in emerge during one of these "episodes" and all was fine. i was sent home told to take a liquid antacid.
I have recently in the last couple of weeks felt like I have something stuck in my throat(lump feeling), but that sensation also comes and goes very randomly.
One time recently i had a "choking episode" where I couldn't catch my breathe. Felt like i couldn't swallow or breathe in a normal rhythmn.
I have been a VERY healthy individual my whole life. On no medication or drugs whatsoever.
I recognize that this can be all stress induced.
Posted Sat, 21 Apr 2012 in Digestion and Bowels
Answered by Dr. Rakhi Tayal 5 hours later

Thanks for writing to us.

Suddenly feeling chest tightness, choking and out of breath without any cardiac or lung disorder, with no history of smoking, alcohol or drugs points towards anxiety disorder.

To help this problem you can take a few measures-

1.Check your caffeine intake-Avoid drinking too much tea, coffee or cola.
2.Try physical exercise like aerobic exercises daily for twenty minutes.
3.Avoid your worries and problems or solve them with the help of your family and friends.
4. Learn controlled breathing.
5. Do simple relaxation exercises like Yoga,etc.

You can also discuss the problem with your GP who will help you in choosing a good anti-anxiety drug with low day time sedation.

I hope this information has been both informative and helpful for you. If there are additional concerns, I am available for your followups.


Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor